Alert archive / New York / Areal Flood Warnings in 2014
Areal Flood Warning 18, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at May 22, 2014, 8:40 PM EDT for Jefferson County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 8:40 PM EDT (00:40 UTC)
- Expired
- May 22, 2014, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 64 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403
WGUS41 KBUF 230040
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
840 PM EDT THU MAY 22 2014
NYC045-230330-
/O.NEW.KBUF.FA.W.0018.140523T0040Z-140523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NY-
840 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
NORTHWEST JEFFERSON COUNTY IN CENTRAL NEW YORK...
* UNTIL 1130 PM EDT
* AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW HEAVY SHOWERS AND THUNDERSTORMS NEAR THE SAINT LAWRENCE RIVER
THAT WERE PRODUCING TORRENTIAL DOWNPOURS. RADAR ESTIMATED THAT OVER
2 INCHES OF RAIN HAS FALLEN NEAR CLAYTON FROM 6 PM UNTIL 8:30 PM...
WITH ADDITIONAL RAINFALL OF AN INCH OR TWO POSSIBLE BEFORE MIDNIGHT.
THE SHOWERS AND THUNDERSTORMS ARE PART OF A LARGE AREA OF
PRECIPITATION THAT IS SLOWLY MOVING SOUTH FROM EASTERN ONTARIO.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4426 7609 4425 7610 4425 7608 4412 7600
4405 7621 4419 7631 4420 7629 4419 7624
4422 7620 4424 7612 4426 7617 4427 7617
4430 7612
$$
RSH2 follow-up statements
479
WGUS81 KBUF 230138
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
938 PM EDT THU MAY 22 2014
NYC045-230330-
/O.CON.KBUF.FA.W.0018.000000T0000Z-140523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NY-
938 PM EDT THU MAY 22 2014
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR URBAN
AREAS AND SMALL STREAMS IN NORTHWEST JEFFERSON COUNTY...
AT 930 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS DROPPING SOUTHEASTWARD FROM CANADA
ACROSS THE SAINT LAWRENCE RIVER AND INTO JEFFERSON COUNTY.
AT 930 PM RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN HAS FALLEN
ACROSS NORTHERN JEFFERSON COUNTRY NEAR CEDAR POINT AND VICINITY THIS
EVENING. ADDITIONAL RAINFALL OF AROUND AN INCH IS POSSIBLE BEFORE
MIDNIGHT. RAINFALL OF THIS MAGNITUDE WOULD CAUSE FLOODING IN
PORTIONS OF NORTHERN JEFFERSON COUNTY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4426 7609 4425 7610 4425 7608 4412 7600
4405 7621 4419 7631 4420 7629 4419 7624
4422 7620 4424 7612 4426 7617 4427 7617
4430 7612
$$
THOMAS115
WGUS81 KBUF 230254
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1054 PM EDT THU MAY 22 2014
NYC045-230302-
/O.CAN.KBUF.FA.W.0018.000000T0000Z-140523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NY-
1054 PM EDT THU MAY 22 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN NORTHWEST JEFFERSON COUNTY...
LAT...LON 4426 7609 4425 7610 4425 7608 4412 7600
4405 7621 4419 7631 4420 7629 4419 7624
4422 7620 4424 7612 4426 7617 4427 7617
4430 7612
$$
THOMASWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at May 22, 8:23 PM EDT, 17 minutes earlier.
Area forecast discussion, May 22, 8:23 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 823 PM EDT THU MAY 22 2014 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK TODAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THIS WILL BE FOLLOWED BY AN UPPER LEVEL DISTURBANCE THAT WILL KEEP A CHANCE OF SHOWERS IN PLAY TONIGHT THROUGH SATURDAY FOLLOWED BY QUIETER WEATHER SUNDAY INTO MONDAY AS HIGH PRESSURE MOVES OVERHEAD. && .NEAR TERM /THROUGH FRIDAY/... A WEAK AREA OF LOW PRESSURE IS CENTERED OVER CENTRAL NEW YORK NEAR SYR THIS AFTERNOON WITH A COLD FRONT THAT EXTENDS SOUTHWEST TO NEAR KELM THEN FURTHER SOUTHWEST ACROSS PA. TO THE NORTH OF THE LOW A SURFACE TROUGH EXTENDS NORTH INTO QUEBEC CANADA. THE AIRMASS TO THE SOUTH AND EAST OF THE COLD FRONT AND TO THE NORTH OF THE LOW REMAINS MOIST AND UNSTABLE WITH NUMEROUS STORMS FIRING ALONG AND EAST OF THE FRONT AND TO THE NORTH AND NORTHWEST OF THE LOW. WEST OF THE FRONT PARTLY TO MOSTLY CLOUDY SKIES ARE FOUND WITH SOME LINGERING FOG JUST EAST OF LAKES ERIE AND ONTARIO. THE MOST WIDESPREAD FOG IS FOUND ON THE EAST END OF LAKE ONTARIO AND ACROSS NORTHERN CAYUGA AND OSWEGO COUNTIES AS SEEN IN VISIBLE SATELLITE IMAGERY. TONIGHT THE LOW AND ITS COLD FRONT IS FORECAST TO SHIFT EAST TO THE CAPITOL REGION WITH A WESTERLY FLOW SETTING UP ACROSS WESTERN AND NORTH-CENTRAL NEW YORK. A MID-LEVEL TROUGH PRESENT ACROSS THE UPPER LAKES THIS AFTERNOON WILL SHIFT SOUTH TOWARD THE LOWER GREAT LAKES TONIGHT. MUCH OF THE NIGHT SHOULD BE DRY AS WATER VAPOR IMAGERY SHOWS DRY AIR PUMPING ACROSS THE GREAT LAKES REGION BUT HAVE KEPT A CHANCE OF SHOWERS ACROSS CENTRAL NEW YORK AS SOME WRAP AROUND MOISTURE AND UPSLOPE FLOW MAY KEEP ISOLATED TO SCATTERED SHOWER ACTIVITY OVERNIGHT. DEWPOINTS ARE EXPECTED TO FALL INTO THE MID 40S OVERNIGHT ALONG WITH A LIGHT WESTERLY WIND SO FEEL THERE IS LESS OF A THREAT FOR FOG TONIGHT THAT WHAT WE SAW THURSDAY MORNING. SOME SHELTERED VALLEYS MAY STILL SEE SOME FOG AS WELL AS NEAR THE LAKE SHORES. TEMPS OVERNIGHT WILL SLIP BACK INTO THE MID 40S TO LOW 50S WITH THE SLIGHTLY COOLER AND DRIER AIR ARRIVING BEHIND THE FRONT. ON FRIDAY THE MID-LEVEL TROUGH WILL CROSS THE LOWER LAKES REGION. THIS WILL BRING A CHANCE OF COLD AIR INSTABILITY SHOWERS TO THE FORECAST AREA DURING THE DAY. MID-LEVEL LAPSE RATES FORECAST UNDER 7C/KM WILL KEEP ONLY A CHANCE FOR THUNDER WITH PREDOMINATE WEATHER AS RAIN SHOWERS. ANOTHER SURGE OF MOISTURE WILL ALSO KEEP MAINLY CLOUDY SKIES. THE COOLER AIR AND MAINLY CLOUDY SKIES WITH SHOULD KEEP TEMPS LIMITED TO THE UPPER 50S TO AROUND 60 OR ABOUT 10 DEGREES BELOW NORMAL. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FRIDAY NIGHT AN UPPER LEVEL SHORT WAVE TROUGH WILL BE DIVING SOUTHEASTWARD WITH THE VORTICITY MAX/BASE OF THE TROUGH OVER THE SOUTHERN MID ATLANTIC STATES. AT THE SURFACE A TRAILING TROUGH WILL BE EXTENDED NORTHWESTWARD FROM AN ATLANTIC LOW...WITH THE TROUGH AXIS ACROSS THE CATSKILLS AND ADIRONDACKS. EXPECT CONVECTIVE SHOWERS TO BE DIMINISHING FRIDAY NIGHT WITH THE BEST CONCENTRATION OF ACTIVITY CENTERED NEAR THE SURFACE TROUGH AXIS ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION. FARTHER TO THE WEST LIKELY DRY BY MID EVENING AND THEN THROUGH THE NIGHT THOUGH AN ABUNDANCE OF CLOUDS WILL REMAIN. SATURDAY HIGH PRESSURE FROM THE CENTRAL GREAT LAKES WILL BEGIN TO PUSH EASTWARD INTO OUR WESTERN AREAS. TO THE EAST A STILL CYCLONIC FLOW ALOFT WITH A TRAILING WEAK SHORTWAVE SLIDING SOUTHWARD FROM CANADA INTO THE MID ATLANTIC STATES MAY TRIGGER A SHOWER...AND PERHAPS AN ISOLATED THUNDERSTORM. ACTIVITY WILL AGAIN BE CONCENTRATED ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION. HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD WHILE THE UPPER LEVEL TROUGH OVERHEAD ADVANCES EASTWARD. THIS WILL BRING A DRY NIGHT SATURDAY NIGHT. A SHOWER MAY FORM ON THE FAR WESTERN PERIPHERY OF THE CYCLONIC FLOW ALOFT ACROSS THE WESTERN FOOT HILLS OF THE ADIRONDACKS...OTHERWISE DRY ON SUNDAY WITH A BROAD AREA OF HIGH PRESSURE FIRMLY ENTRENCHED ACROSS THE EASTERN LAKE ONTARIO REGION. HIGHS OVER THE WEEKEND WILL START IN THE MID AND UPPER 60S ON SATURDAY...AND WARM ON SUNDAY INTO THE LOW TO MID 70S. OVERNIGHT LOWS WILL DROP BACK INTO THE MID 40S TO MID 50S...WITH THE COOLER OVERNIGHT LOWS EARLY IN THE WEEKEND. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE WEATHER IS STILL LOOKING GOOD FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. MODEL GUIDANCE CONTINUES TO FORECAST AN UPPER LEVEL RIDGE BUILDING INTO THE GREAT LAKES REGION...WITH HIGH PRESSURE AT THE SURFACE. THIS SHOULD BRING FAIR WEATHER AND QUITE A BIT OF SUNSHINE ON BOTH SUNDAY AND MONDAY. OF THE TWO DAYS...MONDAY SHOULD BE A BIT WARMER WITH HIGHS IN THE LOWER 80S AWAY FROM THE LAKES...AND 70S NEAR THE LAKESHORES. THINGS BECOME A BIT LESS CERTAIN ON TUESDAY AND WEDNESDAY...AS THE UPPER LEVEL RIDGE STARTS TO BREAK DOWN. GUIDANCE SUGGESTS A BACK DOOR FRONT AND COOLER CONDITIONS BY WEDNESDAY...A BIT COOLER THAN PREVIOUS GUIDANCE. THE FORECAST REFLECTS THIS TREND...WITH A PERSISTENT THREAT FOR SHOWERS MID-WEEK...WITH COOLER BUT STILL SEASONABLE TEMPERATURES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF MUCH OF THE FORECAST AREA WITH THE PASSAGE OF THE COOL FRONT THIS AFTERNOON WITH THE EXCEPTION OF THE NORTH COUNTRY WHERE SCATTERED -SHRA/-TSRA ARE PERSISTING IN THE VICINITY OF A WEAK SURFACE LOW. A LARGE CONCENTRATION OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE SAINT LAWRENCE VALLEY IS CURRENTLY DRIFTING SOUTH AND IS EXPECTED TO IMPACT KART THIS EVENING BRINGING MVFR CONDITIONS. -TSRA ARE EXPECTED TO WEAKEN/DISSIPATE BY 06Z. ELSEWHERE...LINGERING LOW LEVEL MOISTURE WILL RESULT IN VFR/MVFR CIGS THAT WILL CONTINUE TO AFFECT AREA TERMINALS OVERNIGHT. THERE IS A POTENTIAL FOR THE DEVELOPMENT OF IFR/LIFR STRATUS WHERE ANY CLEARING OCCURS...HOWEVER CONFIDENCE IN THE EXTENT/TIMING OF CLEARING IS NOT HIGH ENOUGH TO WARRANT GOING IFR AT ANY SITES AT THIS TIME. FOR FRIDAY...AN UPPER LEVEL TROUGH CURRENTLY OVER GEORGIAN BAY WILL DIP ACROSS THE LOWER GREAT LAKES...LEADING TO ANOTHER ROUND OF SHOWERS. SHOWER COVERAGE WILL BE GREATEST OVER HIGHER TERRAIN SOUTH OF LAKE ONTARIO THOUGH SCATTERED -SHRA WILL BE POSSIBLE ACROSS MUCH OF THE AREA. VSBYS ARE EXPECTED TO REMAIN VFR WITH CIGS GENERALLY VFR...THOUGH MVFR CONDITIONS MAY BE POSSIBLE IN HEAVIER SHOWERS OVER HIGHER TERRAIN. OUTLOOK... FRIDAY AND FRIDAY NIGHT...MAINLY VFR WITH SCT -SHRA/-TSRA. SATURDAY THROUGH MONDAY...VFR. TUESDAY...MVFR/VFR CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... COLD FRONT IS NOW EAST OF LAKES ERIE AND ONTARIO THIS AFTERNOON. SOME THUNDERSTORM ARE FOUND NORTH OF LAKE ONTARIO WHICH MAY CROSS THE EASTERN END OF THE LAKE THIS EVENING. OTHERWISE SATELLITE IMAGERY SHOWS LINGERING FOG OVER THE EAST END OF LAKE ONTARIO AND ALONG THE EASTERN LAKE ERIE SHORELINE. WESTERLY WINDS WILL FRESHEN UP TO 15 KNOTS ON THE LAKES WHICH SHOULD HELP DISSIPATE THIS FOG AND WILL GENERATE A LIGHT CHOP THROUGH TONIGHT BEFORE WINDS AND WAVES TAPER OFF LATER FRIDAY AS HIGH PRESSURE ENCROACHES ON THE LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...THOMAS LONG TERM...APFFEL AVIATION...WOOD MARINE...SMITH
Hazardous weather outlook, May 22, 5:54 AM EDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 554 AM EDT THU MAY 22 2014 NYZ001-002-010>012-019>021-085-231000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-231000- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-231000- OSWEGO-JEFFERSON-LEWIS- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-231000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 22, 2:47 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 247 PM EDT THU MAY 22 2014 NYZ008-221945- LEWIS NY- 247 PM EDT THU MAY 22 2014 ...STRONG THUNDERSTORM OVER SOUTHERN LEWIS COUNTY... * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LIKELY PRODUCING SMALL HAIL...AND CERTAINLY VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER SOUTH CENTRAL LEWIS COUNTY NEAR PORT LEYDEN...AND WAS MOVING SOUTHEAST AT JUST 5 MPH. ALONG WITH PRODUCING SLOW MOVING TORRENTIAL DOWNPOURS...THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4346 7543 4362 7555 4372 7527 4359 7514 RSH
Local storm report, May 22, 4:28 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 S TURIN 43.61N 75.41W
05/22/2014 E0.75 INCH LEWIS NY TRAINED SPOTTER
SMALL HAIL COVERING THE GROUND
&&
EVENT NUMBER BUF1400085
RSHSpecial weather statement, May 22, 4:36 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT THU MAY 22 2014
NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
436 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS EAST OF LAKE ONTARIO...
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER JEFFERSON COUNTY AND THE WESTERN
HALF OF LEWIS COUNTY. SOME OF THESE SLOW MOVING STORMS ARE PRODUCING
TORRENTIAL DOWNPOURS AND PEA SIZED HAIL. THE STORMS ARE GENERALLY
MOVING TO THE SOUTH AT JUST 5 TO 10 MILES PER HOUR.
WHILE ADDING TO THE FLASH FLOODING NEAR TURIN...CONSTABLEVILLE AND
PORT LEYDEN...THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND
PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
LAT...LON 4344 7548 4343 7551 4397 7605 4408 7583
4358 7517
RSHSpecial weather statement, May 22, 5:53 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EDT THU MAY 22 2014
NYZ008-222300-
LEWIS NY-
553 PM EDT THU MAY 22 2014
...TORRENTIAL DOWNPOURS OVER SOUTHWEST LEWIS COUNTY...
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF NEARLY STATIONARY THUNDERSTORMS OVER SOUTHWEST LEWIS
COUNTY NEAR NORTH OSCEOLA...LEISHER MILL AND SWANCOTT MILL. DOPPLER
RADAR ESTIMATES THAT OVER AN INCH OF RAIN HAS FALLEN IN THIS AREA
BETWEEN 4:30 AND AND 5:45 PM...AND WITH THE LINE BEING NEARLY
STATIONARY...AN ADDITIONAL INCH OF RAIN IS POSSIBLE.
ALONG WITH THE TORRENTIAL RAIN...THE STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND
POOR DRAINAGE AREAS.
LAT...LON 4344 7549 4342 7552 4342 7557 4346 7574
4379 7578 4395 7544 4354 7525
RSHLocal storm report, May 22, 7:03 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 1 SW PORT LEYDEN 43.58N 75.35W
05/22/2014 LEWIS NY COUNTY OFFICIAL
LEYDEN ROAD WASHED OUT
0440 PM FLASH FLOOD PORT LEYDEN 43.58N 75.35W
05/22/2014 LEWIS NY COUNTY OFFICIAL
BASEMENT WALL COLLAPSE... HOMES EVACUATED ON QUARRY
STREET.
&&
EVENT NUMBER BUF1400086
EVENT NUMBER BUF1400087
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:36 PM EDT | Areal Flood Advisory | BUF | Lewis | 3 hr |
| May 23, 12:17 PM EDT | Small Craft Advisory | BUF | 5 hr |
Nearby
Areal Flood Warnings in New York, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.